Alert archive / Oklahoma / Tornado Warnings in 2008

Tornado Warning 25, NWS Shreveport, LA

March 31, 2008McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Mar 31, 2008, 8:25 PM CDT for McCurtain County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 8:25 PM CDT (01:25 UTC)
Expired
Mar 31, 2008, 9:30 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:25 PM CDTHAIL 1Hochatown, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 010130
TORSHV
OKC089-010230-
/O.NEW.KSHV.TO.W.0025.080401T0125Z-080401T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN AND CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 930 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
  BROKEN BOW...MOVING EAST AT 30 MPH. POWER LINES WERE REPORTED      
  BLOWN DOWN WITH THIS STORM.  ADDITIONAL SEVERE THUNDERSTORMS...ALREADY                     THUNDERSTORMS...ALREADY IN 
  LOCATED IN MCCURTAIN COUNTY...WERE NEAR GLOVER...AND MOVING ACROSS 
  AREAS MAINLY BETWEEN BROKEN BOW AND BROKEN BOW LAKE.   


WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3390 9449 3404 9513 3420 9517 3423 9516
      3426 9513 3427 9507 3436 9507 3447 9499
      3450 9448
TIME...MOT...LOC 0125Z 258DEG 27KT 3415 9503

$$

VII
1 follow-up statement
000 
WWUS54 KSHV 010215
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT MON MAR 31 2008

OKC089-010230-
/O.CON.KSHV.TO.W.0025.000000T0000Z-080401T0230Z/
MCCURTAIN OK-
913 PM CDT MON MAR 31 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
MCCURTAIN COUNTY...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE STORMS...CAPABLE OF PRODUCING A TORNADO.  
THESE STORMS HAD MOVED OUT OF NORTHERN MCCURTAIN COUNTY...WHERE THE
THREAT OF SEVERE WEATHER HAS ENDED FOR THE TIME BEING...BUT WILL MOVE
ACROSS SOUTHERN PORTIONS OF THE COUNTY. 

LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS ARE STILL POSSIBLE WITH
THESE STORMS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3420 9448 3390 9449 3399 9488 3400 9489
      3399 9491 3404 9509 3404 9513 3418 9516
TIME...MOT...LOC 0213Z 271DEG 43KT 3405 9454

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:27 PM CDT, 58 minutes earlier.

Area forecast discussion, Mar 31, 7:27 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAR 31 2008

.DISCUSSION...

HAVE UPDATED TO EXPAND THE LAKE WIND ADVISORY TO 9 PM
CDT...INCLUDE THE TORNADO WATCH FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS UNTIL 1 AM CDT...AND CONTINUE
THE FLASH FLOOD WATCH FOR MUCH OF THE FOUR STATE REGION EXCEPT
FOR THE FAR EAST ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  73  54  68 /  80  40  20  10
MLU  63  73  55  69 /  90  50  20  10
DEQ  58  65  49  62 /  80  20  20  50
TXK  61  67  50  64 /  80  30  20  20
ELD  62  67  49  67 /  90  40  20  20
TYR  62  72  55  70 /  60  20  20  10
GGG  62  74  54  69 /  80  20  20  10
LFK  66  81  60  78 /  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     AND MILLER.

     FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06
Hazardous weather outlook, Mar 31, 12:00 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAR 31 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS...GENERALLY ALONG AND NORTH
OF INTERSTATE 30. ACROSS THE REMAINDER OF THE FOUR STATE REGION...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT...WEST OF A PRESCOTT ARKANSAS TO NATCHITOCHES
LOUISIANA LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. EAST
OF THIS LINE...THE HEAVY RAINFALL MAY RESULT IN THE PONDING OF
WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA AND NORTH TEXAS...AHEAD OF A STORM SYSTEM MOVING ACROSS
THE SOUTHERN PLAINS. GIVEN THE AMOUNT OF AVAILABLE INSTABILITY...
AND AMPLE WIND SHEAR...SOME OF THESE STORMS MAY BECOME SEVERE.
GIVEN THE COLD TEMPERATURES ALOFT...LARGE HAIL AND DAMAGING WINDS
APPEAR TO BE THE MAIN RISKS FROM ANY SEVERE STORMS.

THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE TOWARD
SUNSET...AND MOVE EAST ACROSS THE FOUR STATE REGION TONIGHT.
AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH
ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY
AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 31, 3:23 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 SE SAN AUGUSTINE      31.49N 94.06W
03/30/2008                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            *** 1 FATAL *** CAR SWEPT INTO WATER OFF TEXAS HWY 21.

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:05 PM CDTLake Wind AdvisorySHVMcCurtain115 min
Mar 31, 7:15 PM CDTSevere Thunderstorm WarningSHVMcCurtain60 min
Mar 31, 7:25 PM CDTTornado WarningSHVMcCurtain65 min
Mar 31, 9:00 PM CDTSevere Thunderstorm WarningSHVMcCurtain60 min
Mar 31, 10:05 PM CDTSevere Thunderstorm WarningSHVMcCurtain40 min
Mar 31, 10:49 PM CDTSevere Thunderstorm WarningSHVMcCurtain56 min

Nearby

Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.